The Lupus Forum banner
1 - 8 of 8 Posts

·
Registered
Joined
·
580 Posts
Discussion Starter · #1 ·
my gp told me that if my heart rate doesnt get better that she would put me on beta-blockers. my question is, if i go on this medication do i have to be on it long term? will this take care of my problem with my heart rate.

i started exercising and eating better, but my heart rate is still high its not all the time. it has gotten better but its still there. Today i had a Lean Cuisine for lunch and a few minutes after my heart rate went up.

it was there for a good 45 minutes.

a couple of weeks ago i went to the emergency room for chest pains and i ask the doctor about beta-blockers to control my heart rate. and he said he doesnt recommend them because of the side effects. and it can cause other problems. thats why im a little hesitant to go on them.:)thanks
 

·
Registered
Joined
·
631 Posts
I'm on a beta blocker that was prescribed by my cardiologist. It made a world of difference for me but it took months of testing and trials to figure out if the risks outweighed the benefits and in the end they did.

Hope you are able to figure it out.
 

·
The Other Illinois Tammy
Joined
·
1,193 Posts
hi I am sorry I know nothing about the beta-blockers. I did want to let you know to talk to your doctor about any concerns you have and to educate yourself as much as you can and make an educated choice that best works for you.

Good luck with your outcome.
 

·
Registered
Joined
·
6,152 Posts
Hi Sushi

Its very difficult when you get two conflicting opinions from doctors but my best advice would be to listen to your GP who knows your history. I couldnt say if you will be on them long term as that depends on monitoring, benefits, effects, etc but even if you were and they were doing their job it would be worth it in my opinion.

Im on a beta blocker, calcium channel blocker and ace inhibitor (all three) to control my BP and I must say that I had no noticeable side effects from any of them. To be honest I tend not to read up on side effects until I have been on a medication for a while. Im always concerned that I might 'influence' myself into thinking I have certain side effects if that makes sense to you?

Talk to your doctor about your concerns but my suggestion is if you need to get your heart rate controlled then these medications are there to assist and it might be the only option you have.

Best of luck with your decision

Joan:rose:
 

·
Registered
Joined
·
94 Posts
I was on three beta blockers after I had a stroke from lupus. My blood pressure was very high. After a few months, I was only on just one beta blocker. And some exercising, good food (lots of fresh fruit and veggies), my blood pressure is back to normal so I'm no longer on any beta blockers. Was only on the med for about 6 months.

My cardiologist also said to reduce salt in food. Always thought that quick food like Lean Cuisine have a lot of sodium. Definitely not good for your heart. My opinion anyway.

Hope everything goes well! :)
 

·
Premium Member
Joined
·
11,410 Posts
I am on the betta blocker coreg. They finally have a generic so I switched to that.

In my case the betta blocker is to help my heart so it doesn't work so hard.

Take care,
Lyn
 

·
Registered
Joined
·
40 Posts
I have been on the beta blocker Toprol for about 14 years and have had no side effects. I take it for a fast heart rate and really can't go without it. My cardiologist tells me it's a safe med to be on long term, so I wasn't aware there were any significant risks.

It's interesting to me how many lupus patients have tachycardia.
 

·
Registered
Joined
·
212 Posts
I took them for a couple of months - I had an irregular heart beat where my heart would beat normally for a minute or so and then would kind of flutter really fast. I was fine, no real side effects.
 
1 - 8 of 8 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top